Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 14, 2022, 2:24 AM MDT for 6 counties in Idaho. It took effect at May 14, 2022, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 2:24 AM MDT (08:24 UTC)
- In effect from
- May 14, 2022, 11:00 AM MDT
- Expired
- May 14, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS75 KPIH 140824 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 224 AM MDT Sat May 14 2022 IDZ052-150100- /O.NEW.KPIH.WI.Y.0013.220514T1700Z-220515T0100Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 224 AM MDT Sat May 14 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Across the Arco Desert including Mud Lake, INL, Atomic City and Craters of the Moon * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
207 WWUS75 KPIH 141508 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 908 AM MDT Sat May 14 2022 IDZ054-150100- /O.NEW.KPIH.LW.Y.0007.220514T1700Z-220515T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 908 AM MDT Sat May 14 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM MDT this morning UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts around 30 to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 11 AM MDT this morning until 7 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions, especially for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ052-150100- /O.CON.KPIH.WI.Y.0013.220514T1700Z-220515T0100Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 908 AM MDT Sat May 14 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM MDT until 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts around 45 to 50 mph expected. * WHERE...Across the Arco Desert including Mud Lake, INL, Atomic City and Craters of the Moon. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
555 WWUS75 KPIH 142020 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 220 PM MDT Sat May 14 2022 IDZ053-150200- /O.EXB.KPIH.WI.Y.0013.000000T0000Z-220515T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls, Rexburg, and St. Anthony 220 PM MDT Sat May 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts around 45 to 50 mph expected. * WHERE...Idaho Falls, Rexburg, St. Anthony, and Roberts. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Areas of blowing dust are likely on I-15 north of Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-150200- /O.EXT.KPIH.WI.Y.0013.000000T0000Z-220515T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 220 PM MDT Sat May 14 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts around 45 to 50 mph expected. * WHERE...Across the Arco Desert including Mud Lake, INL, Atomic City and Craters of the Moon. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Patchy blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-150200- /O.EXT.KPIH.LW.Y.0007.000000T0000Z-220515T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 220 PM MDT Sat May 14 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts around 30 to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions, especially for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
213 WWUS75 KPIH 150150 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 750 PM MDT Sat May 14 2022 IDZ052-053-150300- /O.EXP.KPIH.WI.Y.0013.000000T0000Z-220515T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 750 PM MDT Sat May 14 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to weaken this evening. The wind advisory will be allowed to expire. $$ IDZ054-150300- /O.EXP.KPIH.LW.Y.0007.000000T0000Z-220515T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 750 PM MDT Sat May 14 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to weaken this evening. The lake wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 13, 9:05 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 13, 9:05 PM MDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 905 PM MDT Fri May 13 2022 .UPDATE...Winds are headed down. There are still a few areas in the Upper Snake Plain that are gusting to 40 mph. But all sites are below 45 mph. Thus, have allowed the wind advisory to expire. Winds will continue to rapidly drop off the next hour. Winds will pick up tomorrow by late morning and continue into the afternoon. However, they are not expected to be near as strong as today. The Arco desert may get near wind advisory level gusting in the afternoon to around 40 to 45 mph. For the American Reservoir, models are forecasting winds of around 20 mph sustained for a few hours in the afternoon. Have held off on issuing a lake wind advisory until see the new model runs tonight. Wyatt && .PREV DISCUSSION... /issued 122 PM MDT Fri May 13 2022/ SHORT TERM...Tonight through Sunday. Early afternoon satellite imagery was showing a weak disturbance shearing east through NRN Montana with resulting west flow across SRN Idaho. Advisory level wind speeds were already observed across INL and the Upper Snake River Plain and to a lesser extent across the Lower Snake River Plain where a Wind Advisory was in effect until 9 PM this evening. Winds will decouple after sunset as a stiff west flow aloft remains across SRN Idaho overnight. The next upstream disturbance hits the NW coast Saturday morning and shifts east through the Panhandle into Montana Saturday as a ridge builds along the NW coast. The passing system will bring near Lake Wind conditions to American Falls Reservoir Saturday and breezy conditions to the Upper Snake River Plain and showers across the CNTRL and NE mountains through the day. As the system shifts east of the region Saturday night, the ridge along the coast will expand eastward into Idaho bringing a sunny and warm day to the region Sunday. Daytime highs should continue to rise extending 5-10 degrees above normal by Sunday. Huston LONG TERM...Sunday night through next Friday. Deterministic models are lifting a shortwave northeastward across Idaho Sunday night. The result will be a chance of showers through the night across the Central Mountains. On Monday, a cold front will sweep west to east across Idaho, and will help trigger some showers and even some isolated thunderstorms over the mountains. Overall, precip amounts will be fairly light. Temperatures early next week will reach the 70s, maybe touch 80 degrees on Monday--at least in the Eastern Magic Valley. A change in the weather pattern will emerge in the latter half of the week as a trough deepens over the PAC NW. There remains some differences between the models over how deep the trough will be, and the ensemble clusters show a chance of a more zonal flow across Idaho. It does appear that the latter half of the week will be cooler and wetter no matter which scenario plays out. The cooler temperatures will mean snow returning to the region, but NBM guidance only shows a 10 percent chance of exceeding 4 inches of accumulation. GFS ensemble mean snowfall accumulation for Pocatello is less than 1 inch. NBM offers about a 10 to 20 percent chance of getting measurable snowfall in the Snake Plain Friday night. Hinsberger AVIATION...Another breezy day across southeast Idaho in wake of a fast-moving upper disturbance exiting to the east this afternoon. VFR ceilings will prevail through tonight, but NBM guidance is advertising ceilings dropping at or below 3000 ft tomorrow morning at KDIJ. This comes ahead of a second wave approaching from the west. NAM 3km ramps up some low-level moisture ahead of the second wave, and is looking like there may be a chance of some upslope precip tomorrow morning, particularly at KSUN and KDIJ. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:08 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.